Alert archive / Alabama / Wind Advisories in 2024

Wind Advisory 10, NWS Birmingham, AL

September 25, 202432 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Sep 25, 2024, 3:49 PM CDT for 32 counties in Alabama. It took effect at Sep 26, 2024, 7:00 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2024, 3:49 PM CDT (20:49 UTC)
In effect from
Sep 26, 2024, 7:00 PM CDT
Expired
Sep 27, 2024, 10:00 PM CDT
In force
27 hr
Issued by
NWS Birmingham, AL
All 32 counties

Autauga County, AL, Barbour County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marion County, AL, Montgomery County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 37 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2024-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2024-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
383 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

276 
WWUS74 KBMX 252049
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
349 PM CDT Wed Sep 25 2024

ALZ017>019-024>028-035>037-041>044-261200-
/O.NEW.KBMX.WI.Y.0010.240927T0000Z-240927T1800Z/
Blount-Etowah-Calhoun-Jefferson-Shelby-St. Clair-Talladega-Clay-
Chilton-Coosa-Tallapoosa-Autauga-Lowndes-Elmore-Montgomery-
Including the cities of Alabaster, Columbiana, Talladega,
Wetumpka, Montgomery, Oneonta, Dadeville, Tallassee, Pelham,
Moody, Rockford, Clanton, Anniston, Prattville, Birmingham,
Gadsden, Hoover, Hayneville, Sylacauga, Alexander City, Ashland,
Fort Deposit, and Pell City
349 PM CDT Wed Sep 25 2024

...WIND ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 1 PM CDT FRIDAY...

* WHAT...Northwest winds 15 to 20 mph with gusts of 30 to 40 mph 
  expected.

* WHERE...Autauga, Blount, Calhoun, Chilton, Clay, Coosa, Elmore, 
  Etowah, Jefferson, Lowndes, Montgomery, Shelby, St. Clair, 
  Talladega, and Tallapoosa Counties.

* WHEN...From 7 PM Thursday to 1 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

32/JDavis
6 follow-up statements
357 
WWUS74 KBMX 260858
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
358 AM CDT Thu Sep 26 2024

ALZ017>019-024>028-035>037-041>044-262200-
/O.CON.KBMX.WI.Y.0010.240927T0000Z-240927T1800Z/
Blount-Etowah-Calhoun-Jefferson-Shelby-St. Clair-Talladega-Clay-
Chilton-Coosa-Tallapoosa-Autauga-Lowndes-Elmore-Montgomery-
Including the cities of Alabaster, Talladega, Tallassee,
Prattville, Oneonta, Montgomery, Dadeville, Rockford, Anniston,
Gadsden, Columbiana, Sylacauga, Clanton, Fort Deposit, Moody,
Birmingham, Pelham, Hoover, Alexander City, Wetumpka, Ashland,
Hayneville, and Pell City
358 AM CDT Thu Sep 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM 
CDT FRIDAY...

* WHAT...Northerly winds in the evening will become northwest after 
  midnight and westerly toward sunrise. Winds speeds of 10 to 25 mph 
  with gusts up to 35 mph are expected.

* WHERE...Autauga, Blount, Calhoun, Chilton, Clay, Coosa, Elmore, 
  Etowah, Jefferson, Lowndes, Montgomery, Shelby, St. Clair, 
  Talladega, and Tallapoosa Counties.

* WHEN...From 7 PM this evening to 1 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

08
580 
WWUS74 KBMX 262125
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
425 PM CDT Thu Sep 26 2024

ALZ017>019-024>028-035>037-041>044-270600-
/O.CON.KBMX.WI.Y.0010.240927T0000Z-240927T1800Z/
Blount-Etowah-Calhoun-Jefferson-Shelby-St. Clair-Talladega-Clay-
Chilton-Coosa-Tallapoosa-Autauga-Lowndes-Elmore-Montgomery-
Including the cities of Columbiana, Fort Deposit, Wetumpka,
Birmingham, Hayneville, Oneonta, Pell City, Montgomery, Gadsden,
Ashland, Moody, Anniston, Prattville, Rockford, Alexander City,
Alabaster, Pelham, Talladega, Tallassee, Dadeville, Sylacauga,
Hoover, and Clanton
425 PM CDT Thu Sep 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 35 mph 
  expected.

* WHERE...Autauga, Blount, Calhoun, Chilton, Clay, Coosa, Elmore, 
  Etowah, Jefferson, Lowndes, Montgomery, Shelby, St. Clair, 
  Talladega, and Tallapoosa Counties.

* WHEN...Until 1 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

32/JDavis
868 
WWUS74 KBMX 270032
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
732 PM CDT Thu Sep 26 2024

ALZ011>015-022-023-271200-
/O.EXB.KBMX.WI.Y.0010.240927T1800Z-240928T0300Z/
Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa-
Including the cities of Jasper, Double Springs, Tuscaloosa,
Sulligent, Fayette, Hamilton, Carrollton, and Vernon
732 PM CDT Thu Sep 26 2024

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY...

* WHAT...Southwest winds around 15 mph with gusts up to 35 mph 
  expected.

* WHERE...Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker, and 
  Winston Counties.

* WHEN...From 1 PM to 10 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ALZ017>019-024>028-271200-
/O.EXT.KBMX.WI.Y.0010.000000T0000Z-240928T0300Z/
Blount-Etowah-Calhoun-Jefferson-Shelby-St. Clair-Talladega-Clay-
Including the cities of Moody, Columbiana, Sylacauga, Pelham,
Oneonta, Pell City, Birmingham, Talladega, Ashland, Gadsden,
Anniston, Alabaster, and Hoover
732 PM CDT Thu Sep 26 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT FRIDAY...

* WHAT...West winds 10 to 20 mph with gusts up to 35 mph.

* WHERE...Blount, Calhoun, Clay, Etowah, Jefferson, Shelby, St. 
  Clair, and Talladega Counties.

* WHEN...Until 10 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ALZ035>037-041>044-271200-
/O.EXT.KBMX.WI.Y.0010.000000T0000Z-240927T1500Z/
Chilton-Coosa-Tallapoosa-Autauga-Lowndes-Elmore-Montgomery-
Including the cities of Tallassee, Wetumpka, Montgomery, Clanton,
Fort Deposit, Prattville, Alexander City, Dadeville, Rockford,
and Hayneville
732 PM CDT Thu Sep 26 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT FRIDAY...

* WHAT...Northwest winds 10 to 15 mph with gusts up to 35 mph.

* WHERE...Autauga, Chilton, Coosa, Elmore, Lowndes, Montgomery, and 
  Tallapoosa Counties.

* WHEN...Until 10 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

32/JDavis
676 
WWUS74 KBMX 271007
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
507 AM CDT Fri Sep 27 2024

ALZ020-021-029-271715-
/O.EXA.KBMX.WI.Y.0010.000000T0000Z-240928T0300Z/
Cherokee-Cleburne-Randolph-
Including the cities of Centre, Roanoke, and Heflin
507 AM CDT Fri Sep 27 2024

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph 
  becoming southwest by midday.

* WHERE...Cherokee, Cleburne, and Randolph Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ALZ038-045>048-271500-
/O.EXA.KBMX.WI.Y.0010.000000T0000Z-240927T1500Z/
Chambers-Macon-Bullock-Lee-Russell-
Including the cities of Auburn, Opelika, Tuskegee, Valley,
Lafayette, Phenix City, Lanett, and Union Springs
507 AM CDT Fri Sep 27 2024

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph 
  becoming west during the morning.

* WHERE...Bullock, Chambers, Lee, Macon, and Russell Counties.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ALZ017>019-024>028-271715-
/O.CON.KBMX.WI.Y.0010.000000T0000Z-240928T0300Z/
Blount-Etowah-Calhoun-Jefferson-Shelby-St. Clair-Talladega-Clay-
Including the cities of Hoover, Anniston, Talladega, Moody, Pell
City, Birmingham, Ashland, Oneonta, Pelham, Alabaster,
Columbiana, Gadsden, and Sylacauga
507 AM CDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 35 mph 
  becoming southwest by midday.

* WHERE...Blount, Calhoun, Clay, Etowah, Jefferson, Shelby, St. 
  Clair, and Talladega Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ALZ035>037-041>044-271500-
/O.CON.KBMX.WI.Y.0010.000000T0000Z-240927T1500Z/
Chilton-Coosa-Tallapoosa-Autauga-Lowndes-Elmore-Montgomery-
Including the cities of Prattville, Clanton, Wetumpka,
Montgomery, Fort Deposit, Hayneville, Alexander City, Dadeville,
Rockford, and Tallassee
507 AM CDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 35 mph 
  becoming westerly during the morning.

* WHERE...Autauga, Chilton, Coosa, Elmore, Lowndes, Montgomery, and 
  Tallapoosa Counties.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ALZ011>015-022-023-271715-
/O.CON.KBMX.WI.Y.0010.240927T1800Z-240928T0300Z/
Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa-
Including the cities of Vernon, Double Springs, Jasper, Hamilton,
Tuscaloosa, Sulligent, Fayette, and Carrollton
507 AM CDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM 
CDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker, and 
  Winston Counties.

* WHEN...From 1 PM this afternoon to 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

08
375 
WWUS74 KBMX 271019
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
519 AM CDT Fri Sep 27 2024

ALZ049-050-271500-
/O.EXA.KBMX.WI.Y.0010.000000T0000Z-240927T1500Z/
Pike-Barbour-
Including the cities of Troy and Eufaula
519 AM CDT Fri Sep 27 2024

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...West winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...Barbour and Pike Counties.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ALZ017>021-024>029-271715-
/O.CON.KBMX.WI.Y.0010.000000T0000Z-240928T0300Z/
Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby-St.
Clair-Talladega-Clay-Randolph-
Including the cities of Hoover, Anniston, Talladega, Moody, Pell
City, Heflin, Birmingham, Ashland, Centre, Oneonta, Pelham,
Alabaster, Columbiana, Roanoke, Gadsden, and Sylacauga
519 AM CDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...North to northwest winds 15 to 25 mph with gusts up to 35 
  mph becoming southwest toward midday.

* WHERE...Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah, 
  Jefferson, Randolph, Shelby, St. Clair, and Talladega Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ALZ035>038-041>048-271500-
/O.CON.KBMX.WI.Y.0010.000000T0000Z-240927T1500Z/
Chilton-Coosa-Tallapoosa-Chambers-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-
Including the cities of Auburn, Clanton, Prattville, Tuskegee,
Opelika, Valley, Lafayette, Phenix City, Wetumpka, Montgomery,
Fort Deposit, Hayneville, Lanett, Union Springs, Alexander City,
Dadeville, Rockford, and Tallassee
519 AM CDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...Northwest to west winds 15 to 20 mph with gusts up to 35 
  mph.

* WHERE...Autauga, Bullock, Chambers, Chilton, Coosa, Elmore, Lee, 
  Lowndes, Macon, Montgomery, Russell, and Tallapoosa Counties.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ALZ011>015-022-023-271715-
/O.CON.KBMX.WI.Y.0010.240927T1800Z-240928T0300Z/
Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa-
Including the cities of Vernon, Double Springs, Jasper, Hamilton,
Tuscaloosa, Sulligent, Fayette, and Carrollton
519 AM CDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM 
CDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph 
  expected.

* WHERE...Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker, and 
  Winston Counties.

* WHEN...From 1 PM this afternoon to 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

08
018 
WWUS74 KBMX 271705
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1205 PM CDT Fri Sep 27 2024

ALZ017>021-024>029-280300-
/O.CON.KBMX.WI.Y.0010.000000T0000Z-240928T0300Z/
Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby-St.
Clair-Talladega-Clay-Randolph-
Including the cities of Centre, Heflin, Hoover, Moody, Alabaster,
Oneonta, Ashland, Pell City, Sylacauga, Talladega, Anniston,
Birmingham, Columbiana, Gadsden, Roanoke, and Pelham
1205 PM CDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah, 
  Jefferson, Randolph, Shelby, St. Clair, and Talladega Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ALZ011>015-022-023-280300-
/O.CON.KBMX.WI.Y.0010.240927T1800Z-240928T0300Z/
Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa-
Including the cities of Sulligent, Carrollton, Fayette, Hamilton,
Double Springs, Jasper, Tuscaloosa, and Vernon
1205 PM CDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph 
  expected.

* WHERE...Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker, and 
  Winston Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

05

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Sep 25, 2:10 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Sep 25, 2:10 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
210 PM CDT Wed Sep 25 2024

...New FIRE WEATHER...

.SHORT TERM...
(This evening through Thursday)
Issued at 1218 PM CDT WED SEP 25 2024

A weak boundary will move through the state today, from northwest
to southeast. Ahead of this boundary, winds will be from the
south, with instability around 2000 j/kg and decent shear.
Scattered to widespread showers and thunderstorms will be moving
through this area, with training possible as storms will move from
southwest to northeast. While storms may be strong, the severe
threat seems to be diminishing through the afternoon with
convection more widespread. PW values will be around the 90th
percentile today, and with training storms, a lot of areas will
receive high rainfall rates with isolated flash flooding
possible.

Tonight, there could be a break in rain as the boundary weakens
and the outer bands of Helene move approach the coast. Scattered
activity will be possible, mainly in the east through the early
morning hours. The outermost bands of helene will begin to impact
the area beginning early Thursday, with widespread rain moving
south to north, with coverage increasing through the day as Helene
moves north. PW values will be at absolute max for this time of
year, with more consistent coverage, and higher accumulation
values in the east, with amounts decreasing incrementally the
farther west of I65 the bands reach. A Flood Watch will remain in
effect through Friday morning to account for the rain
accumulations from the scattered activity today, and the
widespread heavy rain expected to increase from Helene.

Winds will begin increasing in response to Helene by early
Thursday afternoon. With sustained winds up to 20 mph possible in
the far southeastern counties, and winds around 15 mph throughout
the rest of the area. A Tropical Storm Warning will be in effect
through Friday morning to account for increasing winds and high
rainfall totals.

24

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 337 AM CDT WED SEP 25 2024

Helene is expected to weaken to a tropical depression by Friday
morning and then quickly becomes absorbed into the larger-scale cut-
off low by Friday evening. There will be some wrap-around rainfall
across the northern half of Central AL during the day on Friday
before dry air gets wrapped in, decreasing the footprint of rainfall
around the cut-off low Saturday through Sunday. This cut-off low
persists over the region through at least Monday before shifting to
our east Monday night into Tuesday. I won't completely rule out some
lingering shower activity under the closed upper level low over the
weekend, but most guidance keeps the area rain-free, so my
confidence to mention any rain chances is too low right now, but
it's something we'll need to watch for in the next few days.

25/Owen

&&

.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT WED SEP 25 2024

A boundary will allow for scattered to widespread showers and
thunderstorms in the southeastern third of the area, with
widespread showers in the northern two thirds of the area. A few
sites may have a VC in the prevailing due to uncertainty in timing
and coverage. Activity should weaken in the evening, with rain
increasing from southeast to northwest through the day Thursday.
Rainfall rates will be high with this activity so IFR conditions
are possible in any activity over a TAF site. Winds will increase
late in the TAF period as Helene approaches.

24

&&

.FIRE WEATHER...

With tropical moisture increasing ahead of Hurricane Helene and a
stalled frontal boundary, widespread rain is expected through
Thursday, with rain chances diminishing through the day on Friday.
Minimal RH values will be above 60% through the weekend. Winds
increase substantially on Thursday as the tropical system
approaches the northern Gulf coast. Wind gusts of 25-30 mph are
possible for much of Central Alabama, with gusts exceeding 40mph
in the eastern half of Central AL.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     63  72  62  74 /  50  80  90  70
Anniston    65  73  65  76 /  70  90  90  60
Birmingham  64  73  64  73 /  30  80  80  60
Tuscaloosa  63  77  63  75 /  20  50  60  50
Calera      64  73  65  75 /  40  80  80  50
Auburn      67  74  65  77 /  90 100  90  30
Montgomery  68  75  65  79 /  80  80  80  20
Troy        69  75  63  78 /  80  90  80  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Friday morning for the following counties:
Barbour-Bullock-Calhoun-Chambers-Cherokee-Clay-Cleburne-Coosa-
Elmore-Etowah-Lee-Macon-Montgomery-Pike-Randolph-Russell-St.
Clair-Talladega-Tallapoosa.

Tropical Storm Warning for the following counties: Barbour-
Bullock-Chambers-Lee-Macon-Pike-Russell.

&&

SHORT TERM...24
LONG TERM....25/Owen
AVIATION...24
Hazardous weather outlook, Sep 25, 4:52 AM CDT, 10 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
452 AM CDT Wed Sep 25 2024

ALZ011>015-017>050-261300-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
452 AM CDT Wed Sep 25 2024

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe storms are possible between 10 am and 4 pm today.
Damaging winds up to 60 mph and a brief tornado are possible
generally in the southeastern half of Central Alabama.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heavy rainfall associated with an approaching tropical system may
lead to flooding for portions of the eastern half of Central Alabama
Thursday through early Friday. Gusty winds will also be possible
Thursday through early Friday with wind gusts 30-40 mph possible in
the eastern half of Central Alabama.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
Today through early Friday.

In the hours before

Special weather statement, Sep 25, 2:08 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Birmingham AL
208 PM CDT Wed Sep 25 2024

ALZ046-050-251945-
Bullock AL-Barbour AL-
208 PM CDT Wed Sep 25 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BULLOCK AND WEST
CENTRAL BARBOUR COUNTIES THROUGH 245 PM CDT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pickett, or 11 miles southwest of Midway, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pickett, Mount Andrew, and Perote.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3189 8564 3192 8572 3207 8566 3201 8546
TIME...MOT...LOC 1908Z 218DEG 13KT 3195 8565

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

40/Sizemore
Special weather statement, Sep 25, 2:51 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Birmingham AL
251 PM CDT Wed Sep 25 2024

ALZ048-050-252030-
Russell AL-Barbour AL-
251 PM CDT Wed Sep 25 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BARBOUR AND SOUTHWESTERN
RUSSELL COUNTIES THROUGH 330 PM CDT...

At 250 PM CDT, Doppler radar was tracking a strong thunderstorm over
Barbour County Public Lake Dam, or 11 miles southeast of Midway,
moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Clayton, Hawkinsville, Spring Hill, Gaino, Comer, Barbour County
Public Lake Dam, Osco, White Oak, Lakepoint Resort State Park,
Millers Ford, Batesville, Clayton Municipal Airport, Twin Springs,
Lugo, and Mount Andrew.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3200 8507 3197 8507 3175 8544 3190 8560
      3202 8548 3201 8547 3202 8547 3201 8546
      3202 8543 3207 8543 3224 8525 3211 8505
      3203 8506 3202 8505
TIME...MOT...LOC 1950Z 225DEG 19KT 3194 8541

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

12/Robinson
Special weather statement, Sep 25, 3:38 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
338 PM CDT Wed Sep 25 2024

ALZ048-252130-
Russell AL-
338 PM CDT Wed Sep 25 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RUSSELL COUNTY
THROUGH 430 PM CDT...

At 338 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Seale, or 13 miles east of Hurtsboro, moving northeast
at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Russell County Sports Complex and Seale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3206 8518 3215 8526 3238 8517 3225 8495
TIME...MOT...LOC 2038Z 219DEG 18KT 3217 8520

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

40/Sizemore

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 9:59 PM CDTFlood WatchBMXAutauga, Barbour, Blount, Bullock, Calhoun, Chambers and 19 more57 hr
Sep 25, 9:33 AM CDTSpecial Weather StatementBMXCleburne27 min
Sep 25, 10:17 AM CDTTropical Storm WarningBMXBarbour, Bullock, Chambers, Cherokee, Cleburne, Lee and 4 more42 hr
Sep 25, 10:43 AM CDTRiver Flood WarningBMXElmore, Montgomery34 hr
Sep 25, 10:46 AM CDTRiver Flood WarningBMXChambers, Randolph, Tallapoosa34 hr
Sep 25, 10:50 AM CDTRiver Flood WarningBMXElmore, Macon, Montgomery23 hr
Sep 25, 1:21 PM CDTAreal Flood AdvisoryBMXMontgomery54 min
Sep 25, 1:38 PM CDTAreal Flood AdvisoryBMXChambers, Lee3 hr
Sep 25, 2:08 PM CDTSpecial Weather StatementBMXBullock37 min
Sep 25, 2:51 PM CDTSpecial Weather StatementBMXBarbour39 min
Sep 25, 3:01 PM CDTFlash Flood WarningBMXChambers, Lee3 hr
Sep 25, 3:38 PM CDTSpecial Weather StatementBMXRussell52 min

Nearby

Wind Advisories in Alabama, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.